Skin Hair and Nails1 Comment

default thumbnail

Dear Sir,

This question is for my wife, Age 51. Bangalore, India.

She is allergic to hair dye irrespective of any brand, whenever she uses hair dye, very next day morning she start getting etching and boils on her scalp. And more ever some liquid will be coming and it will bother her for 8-10 days. Though she is not using the hair dye since 4-5 months, but effect of earlier dye has not completely gone and her present problem are like hair dropping, dandruff and due to this her hair became very thin and as such could you please advise me on the following please:-

1) Any any treatment to regain her healthy hair.
2) Though now days she is not using any hair dye, but due
to grey hair she is very much desperate to use it, hence
could also advise any non allergic hair dye please.

Warm regards,
Suresh Babu D S,

1 Comment on this article

  • Dr. Chris February 10, 2011

    Your wife needs to see a doctor, preferably a dermatologist or trichologist if one is available in your country. The doctor will have to verify whether this hair loss and dandruff problem is only due to her previous hair dye allergy or if any other factors may be responsible. Without knowing the exact cause, it is difficult to suggest any treatment.

    Both hair loss and dandruff could be due to permanent scarring of the scalp as a result of the hair dye. A secondary infection, possibly fungal in nature, could have also arisen. Bearing these points in mind, you can understand why different treatment protocols would be required. Only once the causative factor is treated and resolved should your wife consider measures to prevent any further hair loss and thinning (if this does not resolve with treatment anyway).

    It is difficult to suggest a non-allergenic brand of hair dye. You need to speak to a dermatologist or trichologist in your country so that local brands can be recommended. Often a person with a hair dye allergy will still react to even the mildest dye or even those that are labeled non-allergenic. I understand the aesthetic factor is a huge issue here and she is desperate to cover up the grays but she has to understand that without first seeing a doctor and getting treatment, she may cause the allergy to recur or further complicate any existing problems.

    Reply

Add a comment